Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 229, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2011, 5:27 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 14, 2011, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:30 PM EDT | TSTM WND GST 65 | College Park, SC | SPOTTER ESTIMATED 65 MPH WIND GUST AND HAS 2 INCH LIMBS DOWN IN YARD. |
| Aug 14, 6:20 PM EDT | TSTM WND DMG | Jamestown, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 17A AND FRENCH SANTEE ROAD. |
| Aug 14, 6:21 PM EDT | TSTM WND DMG | 1 Ese Jamestown, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF FRENCH SANTEE ROAD AND MILLWOOD LOOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6472 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS52 KCHS 142127
SVRCHS
SCC015-019-035-142230-
/O.NEW.KCHS.SV.W.0229.110814T2127Z-110814T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HUGER TO RAVENEL...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ARCHDALE...MIDDLETON PLACE...SEABROOK ISLAND...JAMESTOWN...WADMALAW
ISLAND...NAVAL WEAPONS STATION CHARLESTON...MAGNOLIA GARDENS...
KIAWAH ISLAND...CHARLESTON AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7933 3300 7936 3303 7952 3301 7957
3294 7961 3297 7956 3290 7957 3275 7986
3268 7988 3260 7999 3252 8030 3253 8031
3267 8041 3283 8039 3346 8018 3350 8013
3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2127Z 251DEG 16KT 3314 7967 3280 8026
$$
333 follow-up statements
556
WWUS52 KCHS 142152
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SUN AUG 14 2011
SCC015-019-035-142230-
/O.CON.KCHS.SV.W.0229.000000T0000Z-110814T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
552 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWLAND TO RED TOP...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MCCLELLANVILLE TO MIDDLETON
PLACE...MOVING EAST AT 20 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE WITH WINDS AS
HIGH AS 65 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...AWENDAW...BONNEAU...CAPE ROMAIN...DANIEL ISLAND...DON HOLT
BRIDGE...DOWNTOWN CHARLESTON...EDISTO ISLAND...FOLLY BEACH...
HUGER...ISLE OF PALMS...JAMES ISLAND...JAMESTOWN...JOHNS
ISLAND...KIAWAH ISLAND...MCCLELLANVILLE...MOUNT PLEASANT...
RAVENEL...SHULERVILLE...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO
AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3308 7933 3300 7936 3303 7952 3301 7957
3294 7961 3297 7956 3290 7957 3275 7986
3268 7988 3260 7999 3260 8007 3252 8030
3266 8040 3346 8018 3350 8013 3350 7996
3332 7974 3324 7948 3313 7927
TIME...MOT...LOC 2149Z 251DEG 16KT 3317 7956 3283 8015
$$
33547
WWUS52 KCHS 142205
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SUN AUG 14 2011
SCC035-142216-
/O.CAN.KCHS.SV.W.0229.000000T0000Z-110814T2230Z/
DORCHESTER SC-
605 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3313 7927 3300 7936 3301 7957 3294 7961
3297 7956 3290 7957 3275 7986 3268 7988
3260 7999 3252 8030 3268 8038 3283 8021
3282 8015 3286 8018 3290 8012 3289 8009
3311 7998 3349 7995 3332 7974
TIME...MOT...LOC 2206Z 251DEG 16KT 3320 7949 3286 7987
$$
SCC015-019-142230-
/O.CON.KCHS.SV.W.0229.000000T0000Z-110814T2230Z/
CHARLESTON SC-BERKELEY SC-
605 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN BERKELEY AND CHARLESTON COUNTIES...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GERMANTOWN TO JAMES EDWARD BRIDGE...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MCCLELLANVILLE TO MOUNT
PLEASANT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3313 7927 3300 7936 3301 7957 3294 7961
3297 7956 3290 7957 3275 7986 3268 7988
3260 7999 3252 8030 3268 8038 3283 8021
3282 8015 3286 8018 3290 8012 3289 8009
3311 7998 3349 7995 3332 7974
TIME...MOT...LOC 2206Z 251DEG 16KT 3320 7949 3286 7987
$$
33436
WWUS52 KCHS 142216
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT SUN AUG 14 2011
SCC015-019-142230-
/O.CON.KCHS.SV.W.0229.000000T0000Z-110814T2230Z/
CHARLESTON SC-BERKELEY SC-
616 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN BERKELEY AND CHARLESTON COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWLAND TO CAPERS INLET...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF MCCLELLANVILLE TO 11 MILES EAST
OF MOUNT PLEASANT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3313 7927 3308 7933 3300 7936 3302 7953
3303 7952 3301 7957 3294 7961 3297 7956
3290 7957 3275 7986 3268 7988 3260 7999
3252 8030 3268 8038 3283 8021 3282 8015
3288 7992 3340 7985 3332 7974
TIME...MOT...LOC 2216Z 251DEG 16KT 3320 7954 3285 7967
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:55 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 14, 3:55 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT SUN AUG 14 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL REBUILD OVER THE AREA THROUGH MUCH OF THE WEEK. A WEAKENING COLD FRONT MAY APPROACH FROM THE NORTHWEST NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CONVECTION BEGAN TO DEVELOP AROUND 2 PM THIS AFTERNOON ONCE THE SURFACE TEMPS WARMED TO AROUND 90F WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. QUITE A BIT OF LOW-LEVEL INSTABILITY IS PRESENT WHILE DRIER AIR ALOFT IS ENHANCING THE DAMAGING WIND THREAT. THE LATEST RUC13 SHOWS A SHORTWAVE DRIFTING THROUGH CENTRAL SC TOWARD OUR INLAND SC COUNTIES. A RELATIVE VORTICITY MINIMUM ACROSS SOUTHEAST GA HAS ALLOWED THE CU FIELD TO THIN AND ONLY ISOLATED SHOWERS/STORMS HAVE BEEN DEVELOPING IN THIS AREA. IT APPEARS THAT OUR NORTHERN HALF WILL SEE THE BEST COVERAGE OF THUNDERSTORMS THROUGH THE FIRST HALF OF THIS EVENING DUE TO THE BEST SHORTWAVE ENERGY...BETTER UPPER LEVEL DIVERGENCE...AND SURFACE CONVERGENCE. THERE IS ENOUGH BULK SHEAR PRESENT FOR STORMS TO ORGANIZE INTO MULTICELL CLUSTERS WHICH WILL ENHANCE THE THREAT FOR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE FORECAST AREA UNTIL 9 PM. ACTIVITY SHOULD TRANSITION OFFSHORE AFTER 8 OR 9 PM WITH SOME DRIER AIR FILTERING IN LATE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH AXIS WILL SWING THROUGH THE AREA ON MONDAY...PUSHING THE SURFACE COLD FRONT FARTHER OFFSHORE AND AWAY FROM THE AREA. DRIER AIR WILL FILTER INTO THE REGION THROUGH THE DAY...HOWEVER ONE LAST LOBE OF VORTICITY LOOKS TO ROUND THE BASE OF THE TROUGH AND PUSH A WEAK SECONDARY FRONT/TROUGH INTO NORTHERN PORTIONS OF THE FORECAST AREA LATE MONDAY AFTERNOON AND MONDAY EVENING. LOW LEVEL CONVERGENCE WITH THIS BOUNDARY IN CONJUNCTION WITH A LATE DAY SEA BREEZE...COMBINED WITH SOME LINGERING MID-LEVEL MOISTURE OVER PARTS OF SOUTHERN SOUTH CAROLINA...COULD RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS FROM ABOUT COLLETON COUNTY NORTH MONDAY AFTERNOON AND EARLY EVENING. ELSEWHERE...LIMITED UPPER LEVEL FORCING AND A LACK OF SUFFICIENT MOISTURE SHOULD RESULT IN RAIN FREE CONDITIONS. TEMPERATURES ON MONDAY SHOULD REACH HIGHS IN THE LOWER TO MID 90S WITH A DOWNSLOPE WIND COMPONENT AND A GOOD AMOUNT OF SUNSHINE ACROSS THE AREA. THE WEAK FRONT/TROUGH WILL SLIP SOUTH ACROSS THE REMAINDER OF THE AREA MONDAY NIGHT...WITH MAINLY CLEAR SKIES AND LIGHT VEERING WINDS EXPECTED. LOWS SHOULD BE IN THE UPPER 60S TO AROUND 70 IN MOST AREAS AWAY FROM THE WARMER COASTLINE. WEAK HIGH PRESSURE AND A DEEP DRY AIRMASS WILL BUILD INTO THE REGION ON TUESDAY...WITH RAIN FREE CONDITIONS ACROSS THE FORECAST AREA. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 90S INLAND FROM THE COAST. GOOD RADIATIONAL COOLING CONDITIONS TUESDAY NIGHT SHOULD ALLOW TEMPERATURES TO REACH LOWS IN THE UPPER 60S TO AROUND 70 ONCE AGAIN. A DEEPER ONSHORE FLOW ON WEDNESDAY WILL RESULT IN A SLIGHT INCREASE IN MOISTURE ACROSS THE AREA. A RATHER EARLY INLAND PROGRESSION OF THE SEA BREEZE COULD TRIGGER SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON/EARLY EVENING. HIGHS WILL TOP OUT IN THE LOWER TO MID 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE HOLD IN PLACE OVER THE REGION THROUGH FRIDAY. A WEAKENING COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST THIS UPCOMING WEEKEND...BUT WILL LIKELY STALL OUT AND DISSIPATE NORTH OF THE REGION. DEEP MOISTURE WILL TAKE SOME TIME TO FILTER BACK INTO THE REGION...BUT THE LOW LEVEL AIRMASS SHOULD MOISTEN UP BY LATE WEEK AND OVER THE WEEKEND WITH THE APPROACH OF THE COLD FRONT ALONG WITH SEVERAL DAYS OF SOUTHEASTERLY AND SOUTHERLY ONSHORE FLOW. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY ABOVE CLIMATOLOGY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... WITH AN APPROACHING COLD FRONT...ASSOCIATED SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT WILL LEAD TO DETERIORATING CONDITIONS AT BOTH KCHS AND KSAV THROUGHOUT THIS AFTERNOON AND EARLY EVENING. INITIALIZED KSAV WITH A TEMPO OF TSRA AS ISOLATED CONVECTION HAS ALREADY DEVELOPED ACROSS PORTIONS OF SOUTHEAST GEORGIA. AS CONVECTION SPREADS NORTHWARD...INTRODUCED TSRA INTO KCHS TAFS AROUND 20Z. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING STRONG WINDS AND HEAVY DOWNPOURS WHICH WILL RESULT IN MVFR OR LOWER VISIBILITIES. THE COLD FRONT WILL SHIFT OFFSHORE LATE TONIGHT ALLOWING WINDS TO VEER MORE WESTERLY. AS SKIES CLEAR BEHIND THE FRONT...COULD SEE SOME PATCHY GROUND FOG DEVELOP EARLY MONDAY MORNING BUT WILL KEEP CONDITIONS VFR FOR NOW. AFTER SUNRISE...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED. && .MARINE... THE PRIMARY CONCERN FOR TONIGHT WILL BE WITH CONVECTION THAT MOVES OFFSHORE AHEAD OF A COLD FRONT. WINDS/SEAS WILL BE ROUGH IN AND NEAR THUNDERSTORMS. CLEARING CONDITIONS LATE TONIGHT ALTHOUGH SOME LINGERING SHOWERS OR STORMS POSSIBLE OVER OFFSHORE PORTIONS LATE. MONDAY THROUGH FRIDAY...A WEAK HIGH PRESSURE PATTERN IS EXPECTED OVER THE WATERS THROUGH THE PERIOD. THIS WILL RESULT IN FAIRLY LIGHT WINDS...SMALL SEAS...AND CONDITIONS WELL BELOW SMALL CRAFT THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JAQ
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SUN AUG 14 2011 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-151845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 244 PM EDT SUN AUG 14 2011 ...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. AMZ374-151845- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 244 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY MOVE OFF THE COAST THIS EVENING AND AFFECT THE OFFSHORE GEORGIA WATERS. WIND GUSTS IN EXCESS OF 50 KT AND HAIL ARE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Special weather statement, Aug 14, 3:24 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN AUG 14 2011
SCZ047-048-051-142015-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
324 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TILLMAN...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT MARINE CORPS AIR STATION...BURTON...CLARENDON...
COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAHAMVILLE...LAUREL
BAY...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...POCOTALIGO...PORT
ROYAL...RIDGELAND...SHELDON...SHELL POINT...SWITZERLAND AND
TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3258 8113 3264 8093 3262 8090 3265 8088
3268 8077 3267 8075 3268 8074 3233 8066
3240 8115
TIME...MOT...LOC 1925Z 276DEG 18KT 3248 8106
33Special weather statement, Aug 14, 3:27 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SUN AUG 14 2011
GAZ119-142000-
COASTAL CHATHAM-
327 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 400 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TYBEE ISLAND TO
WASSAW ISLAND...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SKIDAWAY ISLAND...TYBEE ISLAND AND WASSAW ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3191 8110 3203 8085 3202 8083 3200 8083
3197 8085 3195 8088 3194 8091 3189 8094
3186 8098 3186 8099
TIME...MOT...LOC 1927Z 285DEG 18KT 3198 8082 3191 8097
33Special weather statement, Aug 14, 4:03 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN AUG 14 2011
GAZ118-119-SCZ047-051-142030-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
403 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM
COUNTIES THROUGH 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM O'LEARY TO
SAVANNAH AIRPORT TO 6 MILES WEST OF I-16/I-95 INTERCHANGE...MOVING
EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AIRPORT AND SAVANNAH
HISTORIC DISTRICT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8130 3222 8123 3222 8122 3223 8114
3226 8104 3213 8102 3202 8113 3201 8132
3209 8137
TIME...MOT...LOC 2003Z 267DEG 16KT 3222 8120 3213 8119
3206 8133Special weather statement, Aug 14, 4:15 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT SUN AUG 14 2011 SCZ043-047>049-051-142045- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND JASPER- 415 PM EDT SUN AUG 14 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR POCOTALIGO...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLARENDON...DALE...GARDENS CORNER...GREEN POND...POCOTALIGO...SHELDON AND WHITE HALL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3277 8056 3254 8053 3246 8086 3268 8085 TIME...MOT...LOC 2015Z 258DEG 25KT 3262 8080
Special weather statement, Aug 14, 4:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 428 PM EDT SUN AUG 14 2011 GAZ118-119-SCZ047-051-142100- COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 428 PM EDT SUN AUG 14 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM COUNTIES THROUGH 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GARDEN CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...POOLER...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...WHITE BLUFF...WHITEMARSH ISLAND... WINDSOR FOREST AND RIVERSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3215 8098 3196 8099 3198 8127 3214 8125 TIME...MOT...LOC 2029Z 267DEG 16KT 3208 8116
Local storm report, Aug 14, 4:38 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 SE REEVESVILLE 33.19N 80.63W
08/14/2011 DORCHESTER SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ON FRIENDSHIP
ROAD.
&&
EVENT NUMBER CHS1100847
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:59 PM EDT | Areal Flood Advisory | CHS | Charleston | 61 min |
| Aug 14, 3:24 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 51 min |
| Aug 14, 3:51 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 54 min |
| Aug 14, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 64 min |
| Aug 14, 4:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 56 min |
| Aug 14, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton, Jasper | 61 min |
| Aug 14, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 59 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Aug 14, 6:30 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 30 min |
| Aug 14, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Aug 14, 6:59 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 61 min |
| Aug 14, 7:04 PM EDT | Special Weather Statement | CHS | Allendale | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.